Top
10
Doctor insights on: Antibiotic Eye Drops For Pink Eye

Share
1

1
I'm on the third day of using antibiotic eye drops for pink eye and it still looks horrible. Normal to take this long to get better?

I'm on the third day of using antibiotic eye drops for pink eye and it still looks horrible.  Normal to take this long to get better?

Yes.: Pink eye is usually viral and takes it normal run of 10 days. People panic and change drs. The lucky dr sees u on day 7 or 8 and no matter what he or she prescribes you will be well in 48 hrs and the dr. Becomes a hero. Stick with the original doctor call him and let him know how you are progressing. ...Read more

Dr. Tim Conrad
599 doctors shared insights

Pink Eye (Conjunctivitis) (Definition)

"Pink eye" refers to a viral infection of the conjunctiva. These infections are especially contagious among children. Newborns can be infected by bacteria in the birth canal. This condition is called ophthalmia neonatorum, and it must be treated immediately to preserve eyesight. "Pink eye" refers to a viral infection of the conjunctiva. These infections are especially contagious among children. Newborns can be infected by bacteria in the birth canal. This condition is called ophthalmia neonatorum, and it must be treated immediately to preserve eyesight. ...Read more


3

3
What is the name of the antibiotic eye drops used to treat pink eye?

What is the name of the antibiotic eye drops used to treat pink eye?

Multiple choices: Many topical antibiotics are used regularly, including: sulfacetamide sodium, gentamicin, tobramycin, erythromycin ointment, moxifloxacin, gatifloxacin, trimethoprim-sulfmethoxizole, and so on. Pink-eye may be bacterial, but also can be viral, allergic, or due to another cause. Only a qualified ophthalmologist can tell the right cause and appropriate treatment. See an eyeMD. ...Read more

4

4
Today is my last day using my antibiotic eye drops for my pink eye, but my eye is still swollen and pinkish... What can I do? I been using a prescribe antibiotic eye drop. And i been taking antibiotics orally. I tried using a hot compress to reduce swelli

Today is my last day using my antibiotic eye drops for my pink eye, but my eye is still swollen and pinkish... What can I do? I been using a prescribe antibiotic eye drop. And i been taking antibiotics orally. I tried using a hot compress to reduce swelli

Cold : Cold compresses are a better choice at this point. Sometimes after pink eye, the eyes can remain irritated and red for a few weeks! you can use over the counter artificial tear drops, and you may want to consider a return visit to your eye doctor. Often a short course of steroid or non-steroid anti-inflammatory eye drops will help at this stage. Of course, if there is still a lot of discharge, pain or any decreased vision, then your matter is more urgent. These may signal worse problems and you should see your eye doctor. ...Read more

See 2 more doctor answers
5

5
Is it safe to use antibiotic eye drops if I think I have pink eye?

Is it safe to use antibiotic eye drops if I think I have pink eye?

Have an exam: Probably not prudent to use old bottle of drops, or drops intended for another person, to treat what you may believe is "pinkeye". Old bottles may be contaminated or expired. Some of the preparations have steroids in them, and you can cause some serious damage if you are potentially treating the wrong condition. Best to be examined by an eye md for accurate diagnosis and appropriate treatment. ...Read more

6

6
Can I use eye drops to treat the redness from pink eye? I'm using an antibiotic cream from my doctor to cure my pink eye, but it doesn't treat the redness. Is it safe to use visine or something similar to make my eyes less bloodshot? .

Can I use eye drops to treat the redness from pink eye? I'm using an antibiotic cream from my doctor to cure my pink eye, but it doesn't treat the redness. Is it safe to use visine or something similar to make my eyes less bloodshot?

.

During : During the course of response to an infection the eyes will become red from dilated blood vessels responding to the inciting agent. Any use of drops to get rid of the red may at times irritate and burn the eye more on application and may have a contra-effect. I recommend using less irritating preservative-free artificial tears such as refresh to help improve the redness. This will be a slow but less irritating process. ...Read more

See 2 more doctor answers
Dr. Jon Fishburn
730 doctors shared insights

Conjunctivitis (Definition)

Conjunctivitis is an inflammation of the thin mucous membrane that lines the front surface of the eyeball and the inside of the eyelids. As the inflammation increases, it causes the tiny blood vessels in the conjunctiva to dilate, thus leading to a redness of the eye. Depending on the cause of the conjunctitis there can also be itching, irritation, and discharge ...Read more


Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more